Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 5, 2018, 4:20 PM EDT. It took effect at Apr 6, 2018, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2018, 4:20 PM EDT (20:20 UTC)
- In effect from
- Apr 6, 2018, 11:00 AM EDT
- Expired
- Apr 7, 2018, 11:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
959 WHUS73 KIWX 052020 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 420 PM EDT Thu Apr 5 2018 LMZ043-046-060430- /O.NEW.KIWX.SC.Y.0021.180406T1500Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 420 PM EDT Thu Apr 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 11 AM EDT SATURDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 11 AM Friday to 11 AM EDT Saturday. * WINDS...Northwest wind 20 to 25 knots. Gusts up to 30 knots on Friday. * WAVES...Waves 5 to 8 feet occasionally to 10 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
271 WHUS73 KIWX 060231 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 PM EDT Thu Apr 5 2018 LMZ043-046-061045- /O.CON.KIWX.SC.Y.0021.180406T1500Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 PM EDT Thu Apr 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 AM EDT SATURDAY... * WINDS...Northwest 15 to 25 knots. Gusts up to 30 knots on Friday. * WAVES...4 to 8 feet occasionally to 10 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
726 WHUS73 KIWX 060806 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 406 AM EDT Fri Apr 6 2018 LMZ043-046-061600- /O.CON.KIWX.SC.Y.0021.180406T1500Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 406 AM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT SATURDAY... * WINDS...Northwest 15 to 25 knots. Gusts up to 30 knots. * WAVES...4 to 8 feet occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
079 WHUS73 KIWX 061430 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1030 AM EDT Fri Apr 6 2018 LMZ043-046-062230- /O.CON.KIWX.SC.Y.0021.180406T1500Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1030 AM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...Northwest 15 to 25 knots. Gusts up to 30 to 35 knots. * WAVES...4 to 8 feet occasionally to 10 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
389 WHUS73 KIWX 061924 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 324 PM EDT Fri Apr 6 2018 LMZ043-046-070330- /O.CON.KIWX.SC.Y.0021.000000T0000Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 324 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...Northwest 15 to 20 knots. Gusts up to 25 knots. * WAVES...4 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
074 WHUS73 KIWX 070140 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 940 PM EDT Fri Apr 6 2018 LMZ043-046-070945- /O.CON.KIWX.SC.Y.0021.000000T0000Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 940 PM EDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...Northwest 15 to 20 knots. Gusts up to 25 knots. * WAVES...4 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
327 WHUS73 KIWX 070725 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 325 AM EDT Sat Apr 7 2018 LMZ043-046-071500- /O.CON.KIWX.SC.Y.0021.000000T0000Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 325 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Northwest 10 to 15 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
538 WHUS73 KIWX 071434 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 AM EDT Sat Apr 7 2018 LMZ043-046-071545- /O.EXP.KIWX.SC.Y.0021.000000T0000Z-180407T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1034 AM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... For the rest of today, expect northwest wind 5 to 15 knots. Waves will range from 2 to 4 feet. $$ MCD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 4:07 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 5, 4:07 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 407 PM EDT Thu Apr 5 2018 .SYNOPSIS... Issued at 357 AM EDT Thu Apr 5 2018 Another fast moving system will bring a likelihood of accumulating snow to the region tonight. The greatest snow accumulations in the 1 to 3 inch range are expected generally along and north of the Route 6 corridor, with a few locations possibly picking up 4 inches of snow. Most of the snow is expected from this evening through the early portions of the overnight hours before precipitation ends from west to east as a period of light rain or drizzle. A cold front with this system will bring colder air to the region for Friday, with windy conditions once again. The next chance of snow will arrive for Sunday night with some light snow accumulations possible. && .SHORT TERM...(This Evening through Friday) Issued at 351 PM EDT Thu Apr 5 2018 Primary concern in the near term will be accumulating snow potential tonight. Broad low/mid level frontogenesis forcing is underway this afternoon across central/northern Illinois. A relatively dry subcloud layer initially has limited precip rates across these locations. A strong upper speed max ejecting out of the Northern Plains will reach the western Great Lakes later tonight. Low level flow will ramp up this evening downstream of this PV anomaly, with axis of more pronounced low level moisture (850 mb specific humidities around 4 g/kg) advecting across north central Indiana later this evening. Increasing low/mid level flow coupled with this forcing and increasing instability should lead to better precip response toward the 00Z timeframe. Near term guidance remains quite robust in instability based above this forcing, with indications of both slantwise and upright instability. Isentropic analyses suggest strongest forcing across NW Indiana/SW Lower Michigan later this evening, but stronger isentropic ascent per 285K sfc will extend eastward along and north of Route 6 corridor across the remainder of eastern portions of the forecast area. Lift across the northwest should also be augmented by maximized speed convergence in association with modest southwesterly low level jet. There should be a sharp south-north cut-off in accumulating with this setup somewhere near the Route 30 corridor, which will most likely need to be adjusted as better banding evolves later tonight. While potential seems favorable for mesobanding and locally enhanced precip rates, still some low confidence regarding temporal and spatial details. Low level/near sfc wet bulbs also remain an item of low confidence. Evaporative cooling this evening should allow a quick transition to snow, but strength of advection should allow rain/snow mix or transition to rain or drizzle before precip ends from west to east late evening into the early overnight. This further lowers confidence in impacts as any snow covered roads may tend to improve during the overnight hours as low level wet bulbs could show some slight upward trend. Duration of deeper moisture profiles also appears to be somewhat limited to support more significant accumulations. Given the combination of the above uncertainties, will continue to defer any headlines at this time, and continue SPS issued by mid shift with 1-3" wording, and localized 4+ inch amounts possible given mesobanding potential. Yet another fropa overnight will provide another strong cold advection punch for Friday, with windy conditions and steady or slowly falling temperatures into the 30s in the afternoon. A blustery day will be in store with wind chills dropping back into the 20s. A much more amplified upper trough will be dropping across the western Great Lakes on Friday, and this may induce a downstream regeneration of low level fgen forcing, but primary baroclinic zone should be far enough south to keep higher snow chances just to the south across central Indiana. && .LONG TERM...(Friday Night through Thursday) Issued at 351 PM EDT Thu Apr 5 2018 The remainder of the weekend will feature much below normal temperatures again, with diminishing winds for Saturday. Next system to watch will be late Sunday into early Monday as next Pacific wave races across mid MS Valley. Dynamics do not appear to be overly impressive with this wave, but some light snow accumulations are a possibility. While active short wave pattern should continue for the middle of next week, predictability drops sharply post- Tuesday regarding small scale eastern Pacific waves, and will maintain mid range chance PoPs late Wed/Thu. Better chance of more substantial temperature moderation toward the end of next work as more amplified longwave trough takes shape across western CONUS. Along with the moderating temperatures will come increasing chances of rain and perhaps thunder around the late Day 7/Day 8 timeframe. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 102 PM EDT Thu Apr 5 2018 VFR at the onset of the period with light winds out of the SW and some high clouds present. Winds shift late tonight to the SSE with light snow deteriorating conditions to MVFR CIGS and VISBY at the terminals. At times a heavier burst of snow is possible at the terminals which may bring CIGS into IFR. By around 09z precip moves away from terminals and flight conditions will improve back to VFR by morning with winds shifting to the WNW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 5, 3:59 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 359 PM EDT Thu Apr 5 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-062000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 359 PM EDT Thu Apr 5 2018 /259 PM CDT Thu Apr 5 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight A mix of rain and snow late this afternoon will change to a wet snow this evening, mainly north of Route 30. 1 to 3 inches of accumulation is expected with locally higher amounts around 4 inches possible. The greatest snow accumulations are expected generally along and north of Route 6. This may cause some travel issues for the Friday morning commute. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow is possible Sunday night with the potential of 1 to 2 inches of accumulations. .SPOTTER INFORMATION STATEMENT... Spotter reports of snowfall amounts will be appreciated later tonight into Friday morning. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-062000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 359 PM EDT Thu Apr 5 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous to small craft are likely Friday morning into Saturday morning. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Apr 5, 2:08 PM EDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Northern Indiana 208 PM EDT Thu Apr 5 2018 INZ003>009-012-014-016-MIZ077>081-OHZ001-002-060600- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Berrien-Cass MI-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, and Delta 208 PM EDT Thu Apr 5 2018 /108 PM CDT Thu Apr 5 2018/ ...Accumulating Snow Expected Tonight... Light snow is expected to overspread northwest Indiana this afternoon, and across the remainder of southern Lower Michigan, far northern Indiana, and northwest Ohio this evening into the early overnight hours. Snowfall rates are expected to increase this evening, with bands of heavier snowfall. Snowfall accumulations of 1 to 3 inches are expected tonight, with localized areas of around 4 inches possible along and north of Route 6. Most of the snow accumulation is expected from this evening through the early portions of the overnight hours. Motorists should be prepared for rapid changes in visibility due to bands of heavier snow. Roads may remain wet across many locations this evening, but some snow covered roads are possible for areas which receive the heavier bands of snow. With temperatures hovering around the freezing mark early Friday morning, some slick spots are possible on roadways for the morning commute.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:22 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 5 days |
| Apr 4, 10:44 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 36 hr |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.